U.S. International capital flows: Perspectives from rational maximizing models
This paper examines several aspects of the debate about the causes of the U.S. current account deficit in the 1980's. It surveys several popular explanations before developing two theoretical models of international capital flows. The first model is Ricardian, and it extends the analysis of Stockman and Svensson (1987): The second model is an overlapping generations framework. The major difference in predictions of these two models involves the effects of government budget deficits on the exchange rate and the current account. An update of the empirical investigation of Evans (1986) suggests that his VAR methodology is completely uninformative with additional data. Some empirical results on the importance of risk aversion in modeling international capital market equilibrium are also presented.
(This abstract was borrowed from another version of this item.)
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 30 (1989)
Issue (Month): 1 (January)
|Contact details of provider:|| Web page: http://www.elsevier.com/locate/jme|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Fama, Eugene F., 1984. "Forward and spot exchange rates," Journal of Monetary Economics, Elsevier, vol. 14(3), pages 319-338, November.
- Hansen, Lars Peter, 1982. "Large Sample Properties of Generalized Method of Moments Estimators," Econometrica, Econometric Society, vol. 50(4), pages 1029-1054, July.
- Lucas, Robert E, Jr, 1980. "Equilibrium in a Pure Currency Economy," Economic Inquiry, Western Economic Association International, vol. 18(2), pages 203-220, April.
- Hodrick, Robert J., 1989.
"Risk, uncertainty, and exchange rates,"
Journal of Monetary Economics,
Elsevier, vol. 23(3), pages 433-459, May.
When requesting a correction, please mention this item's handle: RePEc:eee:crcspp:v:30:y:1989:i::p:231-288. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Shamier, Wendy)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.